Central Georgia law enforcement is still looking for the source of fake Percocet pills that caused at least eight overdoses in the past few days.
Nicole Butler spoke with a pharmacist who that has taken extra steps to help combat possible overdoses.
With the increase in opioid overdoses, owner of Graves Pharmacy David Graves says he has gotten about a dozen calls asking if they had Narcan in stock, so he decided to take action.
"I just felt like it was necessary to have more than one because it was happening to multiple patients, so we decided to increase it to keep three," Graves says.
He says Narcan can save people's lives when they overdose from an opioid addiction.
"And what Narcan does, it just goes in and blocks the receptor site activity to the opioid, so it stops the process very rapidly," Graves says.
However, this is just a tool and not the solution.
Graves says Percocet has many generic brands, so telling a fake from the real deal can be difficult.
"You know, generics are made to the same standards that brand name medications are. You look at the tablet to make sure there are clean lines on it," he says.
He says this means to make sure the writing on the pill is sharp, that all of the letters are in line, and to know Percocet is spelled with a C not an S.
Graves says a mother bought Narcan recently from him, knowing her son was an addict, and he says being proactive is key to stopping an overdose.
"And if you're in your home and you know someone in your home are abusing opioids, you probably need to have one there, because in the unfortunate incident that something happens to get in the car and go somewhere, obtain the Narcan and then administer it, it just may be too late," he says.
We reached out to multiple pharmacies in Houston County to see if they are carrying Narcan or increasing their amounts due to the recent overdoses.
They all said they are not because the hospital and sheriff's office are carrying the medicine in their vehicles.
We also reached out to Warner Robins Police Department about the overdoses. They said there were no new developments they could tell us about and, more importantly, no new reported overdoses.
© 2018 WMAZ-TV